MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 2-LUMEN 4 FR X 13 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 2-LUMEN 4 FR X 13 CM; CATHETER PERCUTANEOUS
Model Number IPN918779
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
It was reported that there was an issue with the insertion of a central catheter.The spring-wire guide (swg) could not be removed.The catheter was inserted prior to the planned surgical procedure.During the insertion, resistance was encountered as the catheter descended along the sgw.Due to this resistance, an x-ray was performed, which revealed that the sgw had looped inside the patient.Medical intervention was necessary to address the issue, and the surgeon successfully removed the guidewire.It was noted that no skin incision was made before using the dilator, and during the descent of the catheter along the guidewire, there was a blockage after a few centimeters, prompting the x-ray.Additionally, the central line insertion procedure was not performed using ultrasound.A new catheter was inserted into left jugular vein.No patient harm or injury.The current status of the patient is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).The customer provided one photo for analysis.The customer provided x-ray photo appears to reveal a looped guide wire with multiple kinks while inserted into the patient, as reported.The customer returned one guide wire for analysis.Clear signs of use were observed based on the damaged condition of the guide wire.No catheter was returned for investigation.Visual analysis of the returned guide wire revealed the guide wire was severely damaged with multiple kinks in the guide wire near the distal end.The guide wire was also returned looped.The j-bend was misshapen but still present.Microscopic examination confirmed the damage and revealed several offset coils near the distal end of the wire.Examination of the looped portion of the wire revealed that there was biological material adhering to the guide wire.Both welds were spherical, full, and intact.The loop in the guidewire measured at 75mm from the distal tip.The offset coils measured from 10mm to 25mm from the distal tip.The kinks measured at 35mm and 155mm from the distal tip.The overall length of the guide wire measured 453mm which is within the specification limits of 449.2mm-458.8mm per the guide wire product drawing.The outer diameter of the guide wire measured 0.437mm which is within the specification limits of 0.432mm-0.457mm per guide wire product drawing.Dimensional inspection of the catheter from the reported event could not be performed as it was not returned for evaluation.The proximal, undamaged end of the guide wire was functionally tested based on the insertion technique described in the instructions for use (ifu) provided with this product.The ifu states , "advance guidewire into arrow raulerson syringe approximately 10 cm until it passes through syringe valves or into introducer needle.".The guide wire was passed through a lab inventory arrow raulerson syringe and lab inventory introducer needle.The guide wire passed through both components with minimal resistance.The distal end of the guide wire could not be functionally tested due to the condition of the returned sample.Functional inspection using the catheter from the reported event could not be performed as it was not returned for evaluation.A manual tug test confirmed that the distal and proximal welds were intact.A device history record review was performed and no relevant findings were identified to suggest a manufacturing related issue.The instructions for use (ifu) provided with this kit warns the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested.If necessary, enlarge cutaneous puncture site with cutting edge of scalpel, positioned away from guidewire.".The report that the guide wire was stuck in the patient was confirmed based on the customer description , customer photo, and investigation of the returned guide wire.The guide wire revealed multiple kinks, several offset coils, and a loop within the guide wire all at the distal end.Despite the damage, the guide wire met all dimensional requirements, and a device history record review revealed no anomalies.There were no findings on the guide wire that suggested a manufacturing related issue.The ifu provided with this kit warns the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.".Although the complaint can be confirmed based on the customer report and observed damage throughout the guidewire, it should be noted that the customer reported resistance between the guide wire and catheter during insertion which led to the guide wire becoming stuck in the patient.Since the catheter was not returned, a complete investigation of all relevant components could not be performed.Therefore, the root cause of this event cannot be determined at this time.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW CVC SET: 2-LUMEN 4 FR X 13 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21057052
Report Number3006425876-2025-00010
Device Sequence Number20867234
Product Code DQY
UDI-Device Identifier00801902102140
UDI-Public(01)00801902102140(11)230801(17)280731(10)71F23G0650(21)
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN918779
Device Catalogue NumberCS-14402
Device Lot Number71F23G0650
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2024
Supplement Date Received by Manufacturer01/07/2025
Initial Report FDA Received Date01/02/2025
Supplement Report FDA Received Date01/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age15 MO
Patient SexMale
Patient Weight10 KG